This forum is for the discussion of anything to do with Prostate Cancer. There are only four rules:
No fundraisers, no commercials (although it is OK to recommend choices of treatment or medical people based on your personal research; invitations to participate in third-party surveys are also acceptable, provided there is no compensation to YANA);
No harvesting e-mail addresses for Spam;
No insults or flaming - be polite and respectful at all times and understand that there may be a variety of points of view, all of which may have some validity;
Opinions are OK, but please provide as much factual evidence as possible for any assertions that you are making
Failure to abide by these simple rules will result in the immediate and permanent suspension of your posting privileges.
Since this is an International Forum, please specify your location in your post.
Was on ADT (Lucrin) 8 months for metastatic PCa. PSA went from 15 to 0.18. Then went intermittant in June. It then went to 0.30 in August, and now 3 months later it has jumped to 5.44. ( a week before it was 7.32 and I wanted a re-test,and it came back at the lower reading!!)
I'm trying not to panic,but it's hard not to because in my mind it has become aggressive, and the prognosis in June 2014 was a life expectancy of maybe 10 years. That does not seem to be the case right now.
Has anyone else experienced anything like this? Is there any studies relating to fast rising PSA during ADT "holidays."
Thought I'd share some information about this in case it's informative for someone else going through Intermittant ADT.
After much research I have found it well documented that when ADT is stopped,( in a lot of cases with younger men),testosterone levels rise quickly causing an initial rapid rise in PSA,which will slow down as the hormonal environment stabilizes. My current testosterone level is 12 nmol/l (normal range 22-27 nmol/l) which is just short of what it was the last time i had it checked ( in 2010 at 51years of age.)
Also IADT is used by a lot of Drs in advanced Pca cases. It is up to the discretion of the treating Dr, based on the merits of each individual case,and the quality of life of each individual patient from ADT side effects. After 40-50 severe hot flushes a day and going months without more than 1-2 hours sleep each night,not to mention being taken to the ED of the local hospital with a suspected blood clot in the lung,when I was offered a break from treatment, I consented.
I trust this answers your question, OC from England.